Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 57, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 17, 2011, 1:00 AM EDT for Trumbull County, Ohio. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 1:00 AM EDT (05:00 UTC)
- Expired
- Mar 17, 2011, 3:56 PM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mahoning River at Leavittsburg (LEAO1). The gauge peaked at 10.07 ft at Mar 17, 2011, 2:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
030 WGUS41 KCLE 170500 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 100 AM EDT THU MAR 17 2011 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... MAHONING RIVER AT LEAVITTSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC155-171300- /O.NEW.KCLE.FL.W.0057.110317T0500Z-110318T0000Z/ /LEAO1.1.ER.000000T0000Z.110317T0600Z.110317T1800Z.NO/ 100 AM EDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE MAHONING RIVER AT LEAVITTSBURG * FROM EARLY THIS MORNING UNTIL THIS EVENING * AT 12:00 AM THURSDAY THE STAGE WAS...10.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 10.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 10.1 FEET BY EARLY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF LEAVITTSBURG. $$
4 follow-up statements
725 WGUS81 KCLE 171039 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 639 AM EDT THU MAR 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MAHONING RIVER AT LEAVITTSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC075-169-171109- /O.CAN.KCLE.FL.W.0020.000000T0000Z-110317T1409Z/ /KILO1.2.ER.000000T0000Z.110301T0530Z.110317T0730Z.NO/ 639 AM EDT THU MAR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE KILLBUCK CREEK NEAR KILLBUCK. * AT 6:00 AM THURSDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 3:30 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY FRIDAY MORNING. $$ OHC155-171839- /O.CON.KCLE.FL.W.0057.000000T0000Z-110318T0000Z/ /LEAO1.1.ER.000000T0000Z.110317T1200Z.110317T1800Z.NO/ 639 AM EDT THU MAR 17 2011 THE FLOOD WARNING CONTINUES FOR THE MAHONING RIVER AT LEAVITTSBURG. * AT 6:00 AM THURSDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF LEAVITTSBURG. $$
209 WGUS81 KCLE 171049 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 649 AM EDT THU MAR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MAHONING RIVER AT LEAVITTSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC155-171849- /O.EXT.KCLE.FL.W.0057.000000T0000Z-110318T0039Z/ /LEAO1.1.ER.000000T0000Z.110317T1200Z.110317T1839Z.NO/ 649 AM EDT THU MAR 17 2011 THE FLOOD WARNING CONTINUES FOR THE MAHONING RIVER AT LEAVITTSBURG. * AT 6:00 AM THURSDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE RIVER WILL BEGIN FALLING THIS MORNING AND DROP BELOW FLOOD STAGE THIS AFTERNOON. * AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF LEAVITTSBURG. $$
232 WGUS81 KCLE 171207 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 807 AM EDT THU MAR 17 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MAHONING RIVER AT LEAVITTSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC155-172007- /O.CON.KCLE.FL.W.0057.000000T0000Z-110318T0039Z/ /LEAO1.1.ER.000000T0000Z.110317T1100Z.110317T1839Z.NO/ 807 AM EDT THU MAR 17 2011 THE FLOOD WARNING CONTINUES FOR THE MAHONING RIVER AT LEAVITTSBURG. * AT 7:00 AM THURSDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER HAS CRESTED AND IT WILL BEGIN TO FALL. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF LEAVITTSBURG. $$
033 WGUS81 KCLE 171956 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 356 PM EDT THU MAR 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... MAHONING RIVER AT LEAVITTSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC155-172026- /O.CAN.KCLE.FL.W.0057.000000T0000Z-110318T0039Z/ /LEAO1.1.ER.000000T0000Z.110317T1100Z.110317T1800Z.NO/ 356 PM EDT THU MAR 17 2011 THE FLOOD WARNING IS CANCELLED FOR THE MAHONING RIVER AT LEAVITTSBURG. * AT 3:00 PM THURSDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 10.0 FEET. * FELL BELOW FLOOD STAGE AT 3:00 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY FRIDAY MORNING. * AT 10.0 FEET...LOWLAND FLOODING WILL OCCUR NEAR THE TOWN OF LEAVITTSBURG. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 16, 9:19 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 16, 9:19 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 919 PM EDT WED MAR 16 2011 .SYNOPSIS... HIGH PRESSURE WILL MOVE EAST OF THE REGION ON THURSDAY. A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO AND NW PA FRIDAY MORNING. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATED TO CHANGE NWRN OHIO FROM CLEAR TO PARTLY CLOUDY. HIGH LEVEL CLOUDS ADVANCING FROM THE NORTHWEST AND WILL LIKELY REACH INTO THE AREA OVERNIGHT. NO OTHER CHANGES. PREVIOUS... SKIES WILL CONTINUE TO CLEAR FROM THE WEST. THE CLEARING LINE AT 1930Z WAS LOCATED NEAR A KCLE TO KBJJ LINE. EXPECT MOST LOCATIONS TO BE CLEAR TO PARTLY CLOUDY THROUGH THE NIGHT. TEMPERATURES WILL BE SLIGHTLY COOLER THAN LAST NIGHT UNDER THE CLEAR/PARTLY CLOUDY SKIES. HOWEVER THE SOUTHWESTERLY WIND WILL HELP TO KEEP TEMPERATURES ABOVE FREEZING AT MOST LOCATIONS. SOME FOG MAY BE POSSIBLE ACROSS THE EASTERN HALF OF THE REGION BUT DID NOT MENTION IN THE GRIDS AT THIS TIME. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... BREEZY SOUTH TO SOUTHWEST WINDS WILL HELP TO BRING WARMER CONDITIONS TO NORTHERN OHIO AND NW PA. LOCATIONS WITH THE BETTER DOWNSLOPE FLOW COULD SEE HIGHS CREEP INTO THE MIDDLE 60S. OTHERWISE MOST LOCATIONS WILL BE NEAR TO SLIGHTLY ABOVE 60. A STORM SYSTEM WILL APPROACH THE CENTRAL GREAT LAKES THURSDAY NIGHT WITH A FEW SHOWERS DEVELOPING OVER MICHIGAN. THESE SHOWERS WILL ATTEMPT TO SAG ACROSS THE LAKE LATE THURSDAY AFTERNOON. RAIN CHANCES WILL INCREASE AS A COLD FRONT MOVES ACROSS THE AREA FRIDAY MORNING. WARM TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH THE INCREASED CLOUD COVER AND SOUTHWESTERLY WINDS REMAINING UP. MOST LOCATIONS WILL NOT DIP BELOW 50. FRIDAYS HIGH TEMPERATURES WILL OCCUR DURING THE MORNING AT MOST LOCATIONS WITH A SLOW FALL THROUGH THE AFTERNOON. ADDITIONAL JET STREAM ENERGY WILL MOVE ACROSS THE CENTRAL GREAT LAKES FRIDAY NIGHT. THIS WILL KEEP CHANCES OF RAIN IN THE FORECAST INTO SATURDAY MORNING. DRIER CONDITIONS WILL ARRIVE BY SATURDAY AFTERNOON WITH HIGHS DOWN TO SEASONAL AVERAGES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... NOT MANY CHANGES TO THE LONG TERM TODAY. IT APPEARS THAT THE PERIOD WILL REMAIN UNSETTLED WITH CHANCES FOR PRECIP JUST ABOUT EVERY PERIOD. MODELS CONTINUING TO SHOW SOME DIFFERENCES SO TOUGH TO PIN POINT BEST TIMES FOR PRECIP. HOPEFULLY LATER RUNS WILL COME INTO BETTER AGREEMENT. TEMPS DURING THE PERIOD WILL AVERAGE ABOVE NORMAL. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... PREDOMINATE VFR FOR THE NEXT 24 HOURS. LIGHT SOUTHWEST FLOW OVERNIGHT SHOULD HINDER MORNING FOG DEVELOPMENT AT MOST PLACES. HIGH CLOUDS SPREAD OVERHEAD LATER TONIGHT THROUGH THURSDAY. SSW FLOW THURSDAY...BECOMING GUSTY LATE MORNING THROUGH AFTERNOON TO 25 KNOTS. LOWER CEILINGS THURSDAY EVENING AS COLD FRONT APPROACHES FROM THE NORTHWEST. OUTLOOK...NON-VFR LATER THURSDAY NIGHT INTO FRIDAY AND POSSIBLY AGAIN SATURDAY. && .MARINE... WEAK HIGH PRESSURE OVER THE LAKE WILL MOVE SE THEN A COLD FRONT SHOULD CROSS THE LAKE FRIDAY CAUSING A SSW FLOW OF ABOUT 10 TO 20 KNOTS TO INCREASE TO 15 TO 25 KNOTS AND SHIFT TO THE NW AND THEN DIMINISH LATE FRI INTO FRI NIGHT. THE LIGHT FLOW SHOULD VEER TO NE THEN EAST SAT NIGHT THROUGH SUN THEN BACK TO SSW BY MON. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...TK/MULLEN SHORT TERM...MULLEN LONG TERM...KUBINA AVIATION...OUDEMAN MARINE...ADAMS
Hazardous weather outlook, Mar 16, 5:21 AM EDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT WED MAR 16 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-170930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 521 AM EDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.